Alert archive / Indiana / Gale Warnings in 2009
Gale Warning 19, NWS Northern Indiana
NWS Northern Indiana issued this gale warning at Oct 30, 2009, 5:05 AM EDT. It took effect at Oct 30, 2009, 8:00 AM EDT. It was in force for 30 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 30, 2009, 5:05 AM EDT (09:05 UTC)
- In effect from
- Oct 30, 2009, 8:00 AM EDT
- Expired
- Oct 31, 2009, 2:00 PM EDT
- In force
- 30 hr
- Issued by
- NWS Northern Indiana
The text
As transmitted, in the capitals the NWS used until 2016.
216 WHUS73 KIWX 300905 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 505 AM EDT FRI OCT 30 2009 .AN INTENSIFYING LOW OVER EXTREME NORTHEAST NEBRASKA EARLY THIS MORNING WILL RACE NORTHEAST ACROSS THE UPPER MIDWEST TODAY AND MOVE INTO SOUTHERN CANADA EARLY TONIGHT. THIS SYSTEM WILL CAUSE STRONG WINDS ACROSS SOUTHERN LAKE MICHIGAN THROUGH SATURDAY MORNING. LMZ043-046-301715- /O.EXT.KIWX.SC.Y.0053.000000T0000Z-091030T1200Z/ /O.NEW.KIWX.GL.W.0019.091030T1200Z-091031T1500Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 505 AM EDT FRI OCT 30 2009 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 8 AM EDT THIS MORNING... ...GALE WARNING IN EFFECT FROM 8 AM THIS MORNING TO 11 AM EDT SATURDAY... THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 8 AM THIS MORNING TO 11 AM EDT SATURDAY. THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 8 AM EDT THIS MORNING. SOUTH WINDS WILL INCREASE TO 30 KNOTS WITH GUSTS UP TO 35 KNOT GALES TODAY. THE WINDS WILL BECOME SOUTHWEST TONIGHT WITH GUSTS UP TO 40 KNOT GALES. THE WINDS WILL CAUSE WAVES FROM 6 TO 10 FEET. WINDS AND WAVES WILL BEGIN TO SUBSIDE BY LATE SATURDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$
6 follow-up statements
458 WHUS73 KIWX 301453 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 1053 AM EDT FRI OCT 30 2009 .AN INTENSIFYING LOW WILL RACE NORTHEAST ACROSS THE UPPER MIDWEST TODAY AND MOVE INTO SOUTHERN CANADA EARLY TONIGHT. THIS SYSTEM WILL CAUSE STRONG WINDS ACROSS SOUTHERN LAKE MICHIGAN THROUGH SATURDAY MORNING. LMZ043-046-302300- /O.CON.KIWX.GL.W.0019.000000T0000Z-091031T1500Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 1053 AM EDT FRI OCT 30 2009 ...GALE WARNING REMAINS IN EFFECT UNTIL 11 AM EDT SATURDAY... A GALE WARNING REMAINS IN EFFECT UNTIL 11 AM EDT SATURDAY. SOUTH WINDS WILL INCREASE TO 30 KNOTS WITH GUSTS UP TO 35 KNOT GALES TODAY. THE WINDS WILL BECOME SOUTHWEST TONIGHT WITH GUSTS UP TO 40 KNOT GALES. THE WINDS WILL SUPPORT WAVES FROM 6 TO 10 FEET. WINDS AND WAVES WILL BEGIN TO SUBSIDE BY LATE SATURDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ JC
491 WHUS73 KIWX 302004 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 404 PM EDT FRI OCT 30 2009 .AN INTENSIFYING LOW WILL ADVANCE INTO SOUTHERN CANADA TONIGHT. THIS SYSTEM WILL CAUSE STRONG WINDS ACROSS SOUTHERN LAKE MICHIGAN THROUGH SATURDAY MORNING. LMZ043-046-310415- /O.CON.KIWX.GL.W.0019.000000T0000Z-091031T1500Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 404 PM EDT FRI OCT 30 2009 ...GALE WARNING REMAINS IN EFFECT UNTIL 11 AM EDT SATURDAY... A GALE WARNING REMAINS IN EFFECT UNTIL 11 AM EDT SATURDAY. SOUTH WINDS WILL INCREASE TO 30 KNOTS WITH GUSTS UP TO 35 KNOT GALES TONIGHT. THE WINDS WILL VEER SOUTHWEST TONIGHT AND SUPPORT WAVES FROM 6 TO 10 FEET. WINDS AND WAVES WILL BEGIN TO SUBSIDE BY LATE SATURDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ JC
306 WHUS73 KIWX 310249 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 1049 PM EDT FRI OCT 30 2009 .A DEEP LOW PRESSURE AREA WILL MOVE NORTH ACROSS ONTARIO TOWARD HUDSON BAY. THIS SYSTEM WILL CONTINUE TO CAUSE WINDS GUSTING TO 35 KNOT GALES OVER FAR SOUTHEAST LAKE MICHIGAN THROUGH SATURDAY MORNING. LMZ043-046-311100- /O.CON.KIWX.GL.W.0019.000000T0000Z-091031T1500Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 1049 PM EDT FRI OCT 30 2009 ...GALE WARNING REMAINS IN EFFECT UNTIL 11 AM EDT SATURDAY... A GALE WARNING REMAINS IN EFFECT UNTIL 11 AM EDT SATURDAY. SOUTHWEST WINDS GUSTING TO 35 KNOT GALES WILL VEER WEST EARLY SATURDAY AND SUPPORT WAVES FROM 6 TO 10 FEET. WINDS AND WAVES WILL BEGIN TO SUBSIDE BY LATE SATURDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$
594 WHUS73 KIWX 310854 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 454 AM EDT SAT OCT 31 2009 .A DEEP LOW PRESSURE AREA OVER JAMES BAY WILL MOVE NORTHEAST ACROSS NORTHERN QUEBEC TODAY. THIS SYSTEM WILL CONTINUE TO CAUSE WINDS GUSTING TO 35 KNOT GALES OVER FAR SOUTHEAST LAKE MICHIGAN THIS MORNING...BUT WINDS SHOULD START TO DIMINISH LATER TODAY AS THE SURFACE LOW MOVES THROUGH SATURDAY MORNING. LMZ043-046-311500- /O.CON.KIWX.GL.W.0019.000000T0000Z-091031T1500Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 454 AM EDT SAT OCT 31 2009 ...GALE WARNING REMAINS IN EFFECT UNTIL 11 AM EDT THIS MORNING... A GALE WARNING REMAINS IN EFFECT UNTIL 11 AM EDT THIS MORNING. SOUTHWEST TO WEST WINDS GUSTING TO 35 KNOT GALES WILL BEGIN TO SUBSIDE BY LATE THIS MORNING. THE WINDS WILL BE ACCOMPANIED BY WAVES OF 6 TO 10 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$
902 WHUS73 KIWX 311447 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 1047 AM EDT SAT OCT 31 2009 .A DEEP LOW PRESSURE AREA OVER JAMES BAY WILL MOVE NORTHEAST ACROSS NORTHERN QUEBEC TODAY. THIS SYSTEM WILL CONTINUE TO CAUSE WINDS GUSTING TO 35 KNOT GALES OVER FAR SOUTHEAST LAKE MICHIGAN INTO THE EARLY AFTERNOON. LMZ043-046-311800- /O.EXT.KIWX.GL.W.0019.000000T0000Z-091031T1800Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 1047 AM EDT SAT OCT 31 2009 ...GALE WARNING NOW IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON... THE GALE WARNING IS NOW IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON. SOUTHWEST TO WEST WINDS GUSTING TO 35 KNOT GALES WILL BEGIN TO SUBSIDE BY EARLY THIS AFTERNOON. THE WINDS WILL BE ACCOMPANIED BY WAVES OF 6 TO 10 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ JC
490 WHUS73 KIWX 311800 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 200 PM EDT SAT OCT 31 2009 ...HAZARDOUS SMALL CRAFT CONDITIONS THROUGH TONIGHT... .DEPARTING LOW PRESSURE WILL ALLOW WINDS TO SUBSIDE THROUGH THIS EVENING. HOWEVER...WAVE HEIGHTS WILL REMAIN HAZARDOUS TO SMALL CRAFT VESSELS THROUGH THE NIGHT. EXPECT WEST WINDS OF 15 TO 20 KNOTS WITH GUSTS TO 30 KNOTS TO DIMINISH TO AROUND 10 KNOTS BY DAWN...WITH WAVE HEIGHTS OF 6 TO 10 FEET SUBSIDING TO 2 TO 4 FEET. LMZ043-046-010200- /O.EXP.KIWX.GL.W.0019.000000T0000Z-091031T1800Z/ /O.NEW.KIWX.SC.Y.0054.091031T1800Z-091101T0900Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 200 PM EDT SAT OCT 31 2009 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 AM EST SUNDAY... ...GALE WARNING WILL EXPIRE AT 2 PM EDT THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 4 AM EST SUNDAY. THE GALE WARNING EXPIRES AT 2 PM EDT THIS AFTERNOON. STRONG WESTERLY WINDS OF WINDS OF 15 TO 20 KNOTS WITH GUSTS TO 30 KNOTS WILL DIMINISH TO AROUND 10 KNOTS BY DAWN...WITH WAVE HEIGHTS OF 6 TO 10 FEET SUBSIDING TO 2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ JC
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this gale warning went out at Oct 30, 2:27 AM EDT, 2 hours 38 minutes earlier.
Area forecast discussion, Oct 30, 2:27 AM EDT, 2 hours 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
227 AM EDT FRI OCT 30 2009
.AVIATION...
AN OCCLUDED FRONT WAS APPROACHING WITH IMPRESSIVE MOISTURE FLUX
INCREASING OVER THE AREA. SHOWERS WILL CONTINUE TO DEVELOP AND
SPREAD NORTH AND NORTHEAST INTO NORTHERN INDIANA. HAVE ADJUSTED
TIMING OF PRECIPITATION AND LOWER CIGS BASED ON THE LATEST
SATELLITE...RADAR AND SFC OBS. INCLUDED WIND SHEAR EARLY AS THE
LOW LEVEL JET TRANSLATES OVER THE AREA.
&&
.PREV DISCUSSION... /ISSUED 1007 PM EDT THU OCT 29 2009/
UPDATE...
EVENING SOUNDINGS FROM DTX/ILN SHOWED RATHER DRY LAYER IN MID
LEVELS WHICH APPEARS TO BE TAKING ITS TOLL ON INITIAL BAND OF
SHOWERS LIFTING NORTH INTO CENTRAL INDIANA. H85 UPR AIR ANALYSIS
INDICATES STRONG LLJ FROM SRN PLAINS/LWR MS VALLEY INTO CENTRAL
IL. LATEST NAM/RUC FCSTS INDICATE THE LLJ WILL TRANSLATE N-NE
OVERNIGHT. LARGE AREA OF MOD-HVY RAIN AT NOSE OF LLJ OVER
CENTRAL/NRN IL ATTM LIFTING N-NE TOWARD NW PORTION OF OUR CWA.
EXPECT BAND OF HEAVIEST RAINFALL WILL JUST AFFECT THIS PORTION OF
THE CWA OVERNIGHT AND THEN TRANSLATE EWD AHEAD OF CDFNT ON
FRIDAY. UPDATED GRIDS TO LOWER POPS IN ERN PORTION OF CWA AND
REMOVE HEAVY RAIN MENTION FROM THIS AREA OVERNIGHT WITH
CORRESPONDING ADJUSTMENTS TO QPF.
&&
PREV DISCUSSION... /ISSUED 404 PM EDT THU OCT 29 2009/
SHORT TERM...TONIGHT THROUGH FRIDAY NIGHT...
MASSIVE ROCKIES UPPER TROUGH AND ASSOCIATED SFC REFLECTION OVER THE
CENTRAL PLAINS...CONTINUES TO SLOWLY PROGRESS EAST THIS AFTERNOON.
JUXTAPOSITION OF A STRONG WESTERN TO SOUTHERN PERIPHERY 140 KNOT+
UPPER JET CONTINUES TO OFFER A SLOWER EJECTION SPEED THAN WHAT
FORECAST MODELS CONTINUE TO PROG...AND EVEN THIS MORNINGS 12Z RAOBS
CONFIRM THAT FORECAST MODELS CONTINUE TO POORLY HANDLE PORTIONS THE
UPPER FLOW ASSOCIATED WITH THIS SYSTEM WITH 20 TO 30 KNOT ERRORS OR
MORE NOTED. MISS HANDLING OF THE H85 THETA-E SURGE IN THE NAM
FURTHER SUPPORTS THE IDEA OF STRAYING FROM USING ONE MODEL AS THE
SOLE SOURCE OF GUIDANCE FOR THE PERIOD. HAVE OPTED INSTEAD FOR A
SLOWER TROUGH PROGRESSION WITH AN INFERRED SLOWER PROGRESSION OF
HEIGHT AND ADVECTION FIELDS IN THE NAM/GFS/SREF. THE 12Z ECWMF SEEMS
TO HAVE LATCHED ONTO THIS IDEA AND WOULD HIGHLY PREFER ITS SOLUTIONS
OVER THE AFOREMENTIONED MODELS. MAIN HIGHLIGHTS IN THE PERIOD WILL
BE PERIODS OF RAIN/WARMER TEMPERATURES/AND A RETURN TO FALL FRIDAY
NIGHT.
TONIGHT...RAIN SHIELD OVER IL/MO/KY WILL CONTINUE TO LIFT NE TOWARD
THE REGION ASSOCIATED WITH THETA-E ADV IN THE H925 TO H85 LAYER.
MAIN PORTION OF LARGE SCALE ASCENT IS EXPECTED TO PUSH WEST AND
NORTH OF TH REGION. HOWEVER...GIVEN THE STRONG NATURE OF THE LL
MOISTURE ADVECTION SUPPORTED BY STRENGTHENING LL FLOW AND
/HIGHLIGHTED BY 70-80 KNOTS AT H85 IN GUIDANCE/ FEEL THAT THE
MAJORITY OF THE FA WILL SEE A GOOD CHANCE OF RAIN WITH POSSIBLE
THUNDER. SEVERAL SMALL SCALE MID LEVEL IMPULSES EVIDENT IN WATER
VAPOR AND PROFILER DATA UPSTREAM ALSO SUGGESTS THE POTENTIAL FOR
SEVERAL ROUNDS OF SHOWERS AWAY FROM THE MAIN AREA OF ASCENT WEST OF
THE FA. HAVE MENTIONED LOCALLY HEAVY RAINFALL POSSIBLE IN THE
WESTERN HALF OF THE FA GIVEN THE DEPTH AND AMOUNT OF MOISTURE
EXPECTED TO SPREAD NORTH INTO THE REGION...WITH 335K+ THETA-E
HIGHLIGHTED AT H85 IN MANY SOLUTIONS. HAVE SHIED AWAY FROM NAM/GFS
PROGS OF HEAVY RAIN IN THE NW ZONES GIVEN A THE POSITIONING OF THE
TROUGH AND ADVECTION FIELDS...WITH THE HEAVIEST PRECIP LIKELY
FALLING OVER IL AS IN ECMWF PROGS.
FRIDAY...MAIN PUSH OF MOISTURE SHOULD TREND NORTH OF THE REGION WITH
LINGERING SHOWERS POSSIBLE IN DISTURBED SW FLOW. STRONG SOUTHERLY
WINDS OF 15 TO 25 MPH WITH HIGHER GUSTS CAN BE EXPECTED THROUGH THE
DAY WITH A VEERING NATURE AS THE COLD FRONT APPROACHES THE REGION.
PREFER A SLOWER ARRIVAL OF THE FRONT AS SUGGESTED IN ECMWF
PROGS...AND HAVE OPTED TO RAMP POPS UP IN THE WEST FRIDAY
AFTERNOON/EVENING. QUASI-DRY SLOT ALOFT WILL ALSO SUPPORT A PERIOD
OF DRY WX IN THE EAST WHERE SOME SUNSHINE IS NOT OUT OF THE
QUESTION. HAVE OPTED TO TREND HEAVY TOWARD LAV NUMBERS AS THEY WORK
QUITE WELL IN A WELL MIXED BL REGIME. HOWEVER..IF SUNSHINE DOES
OCCUR IN THE EAST...TEMPS COULD RESPOND INTO THE 70S.
FRIDAY EVENING INTO THE OVERNIGHT...STRONG LL FORCING ALONG THE
COLD FRONT IS EXPECTED TO SUPPORT A LINE OF HEAVY SHOWERS POSSIBLE
THUNDER. INSTABILITY LOOKS MARGINAL GIVEN LACK OF A DIURNAL HEATING.
HOWEVER...STRONG LL FORCING AND A ROBUST WIND FIELD WILL LIKELY
SUPPORT A HIGHLITED DAMAGING WIND THREAT EVEN WITH SHOWERS...GIVEN
MODEL PROGS OF 60 TO 80 KNOTS OF LINKED FLOW IN THE 2-5 KFT LAYER.
SHOWER THREAT WILL WANE FROM WEST TO EAST THROUGH EVENING WITH CAA
SUPPORTING FALLING TEMPS AND GUSTY WESTERLY WINDS OVERNIGHT.
LONG TERM...SATURDAY THROUGH THURSDAY...
HIGHLY AMPLIFIED UPR PATTERN TO TRANSITION TO A MORE ZONAL FLOW
DURING THE PERIOD AS STG NRN PACIFIC JET ENERGY ACTS TO EVENTUALLY
FLATTEN WRN RIDGE. ANOMALOUS UPR TROUGH OVER WRN CONUS THAT HAS MANY
COLORADO RESIDENTS MEASURING SNOW IN FEET NOT INCHES TODAY WILL
EJECT EAST AS SHRTWV ENERGY SCOOPS IT FROM THE FOUR CORNERS/HIGH
PLAINS AND OPENS THE DOOR FOR A MORE PROGRESSIVE PATTERN.
MODEL DIFFERENCES THIS WEEKEND LIE WITH HANDLING OF H5 WAVE TO DIVE
SE FROM BC THIS AFTERNOON TO GREAT LAKES BY SAT AFTERNOON. 00/12Z
ECMWF ALLOW MAJORITY OF THIS ENERGY TO DIG AND HELP QUICKLY EJECT
PLAINS TROUGH WHILE 06/12Z GFS RIDE MUCH OF ENERGY OVER TROUGH
WHICH CLOSES OFF H5 LOW OVER ARKLATEX AREA 12Z SAT AND THEN PUSHES
IT NORTH THROUGH THE OHIO VALLEY SAT NIGHT. NAM AND GEM SOMEWHERE IN
BETWEEN THESE SOLUTIONS THOUGH CLOSER TO ECMWF AND WILL TEDIOUSLY
TREND THAT WAY.
AFTER THE HORRENDOUS DIFFERENCES IN HANDLING OF THIS WEEKEND/S UPR
PATTERN...MODEL SOLUTIONS IN REMARKABLY GOOD AGREEMENT WITH SEASONAL
PATTERN THROUGH THE WEEK WITH ONLY A FEW VERY WEAK NW FLOW SHRTWVS
BRINGING MINIMAL COLD AIR AND MAINLY TIMES OF INCREASED CLOUDINESS
INTO THE AREA.
SATURDAY...
RAIN SHOULD BE DEPARTING ERN AREAS IN THE MORNING WITH SOME BREAKS
IN THE CLOUDS NOT OUT OF THE QUESTION BY THE AFTERNOON...ESPECIALLY
IN WRN PORTIONS OF CWA. HOWEVER...STRONG LOW LVL LAPSE RATES AND
LINGERING MOISTURE SHOULD RESULT IN STRATOCU FORMATION IN AREAS THAT
DO CLEAR FOR ANY AMOUNT OF TIME AND AS SUCH KEPT SKY GRIDS
PESSIMISTIC AND TEMPS IN THE LOW 50S. CAA NOT PARTICULARLY STRONG
DUE TO AN ONLY MODERATELY COOL H85 AIR MASS UPSTREAM BUT BREEZY
CONDS WILL EXIST ESPECIALLY FIRST HALF OF THE DAY.
SATURDAY NIGHT AND SUNDAY...
A LITTLE BIT OF A FORECAST CONUNDRUM ON HAND LATE SAT NIGHT INTO
SUNDAY WITH AFOREMENTIONED MODEL DIFFERENCES LIMITING FCST
CONFIDENCE AS GFS H5 AND SFC LOW TRACK WOULD PROMOTE RAIN CHANCES
SAT NIGHT/SUN MORN OVER SERN CWA. 06Z AND 12Z GFS CLOSE AN UPR LOW
IN SRN PLAINS FRI NIGHT WHICH CREATES CONCERN IN THE FACE OF ALL
OTHER NUMERICAL PREDICTION SYSTEMS WHICH MOVE UPR ENERGY FAR FAR TO
THE EAST BY SAT NIGHT. THOUGH IT IS BY FAR AN OUTLIER...EVEN AMONGST
IT/S 12Z ENSEMBLE BRETHREN...AM UNWILLING TO COMPLETELY DISCOUNT 12Z
OPER GFS AS A SLOWER HIGH PLAINS UPR LOW EJECTION /AS HAS HAPPENED
MANY TIMES BEFORE/ COULD QUITE POSSIBLY ALLOW NRN STREAM ENERGY TO
PINCH OFF A SMALL SRN PLAINS CLOSED LOW. ALL OF THIS SAID...WILL
STILL TRIM POPS COMPLETELY OUT OF NW HALF OF CWA SAT NIGHT AS ANY
SECONDARY UPR LOW TRACK WOULD STILL BE TOO FAR SOUTH AND EAST TO
AFFECT THESE AREAS. ADJUSTED HIGHS DOWN EVER SO SLIGHTLY SUNDAY BUT
NOT TO THE DEGREE THE MEX DROPS THEM WITH GFS SHOWING A VERY
LOCALIZED COLD POOL AT H85 CENTERED OVER CWA. BELIEVE SOME SUN WILL
BE POSSIBLE IN THE AFTERNOON AND MODELS ALSO SHOWING WAA LATE SO AS
SAID WILL TEMPER CHANGES IN TEMPS IN SPITE OF COOLER SIGNALS FROM
THE MODELS.
SUNDAY NIGHT THROUGH MONDAY NIGHT...
WAA REGIME WILL INITIALLY BE IN PLACE BRIEFLY WITH INCREASING
CLOUDINESS MONDAY AFTER A PARTLY CLOUDY SUNDAY NIGHT AS A WEAK WAVE
APPROACHES. ADDED A CHANCE OF RAIN MONDAY AFTERNOON/EVENING WITH
CLIPPER TYPE NW FLOW SHRTWV SHOWN IN GFS/ECMWF/GEM. AS WITH MOST NW
FLOW SYSTEMS...EXPECTING ONLY LIGHT QPF AMOUNTS.
TUESDAY THROUGH THURSDAY...
AREA WILL BE ON WRN EDGE OF MODEST ERN CONUS TROUGHINESS AND ON NERN
EDGE OF EXPANSIVE PLAINS SFC RIDGE. THE RESULT WILL BE TEMPS NEAR
CLIMATOLOGICAL AVERAGES AND WEAK DISTURBANCES IN THE FLOW THAT WILL
BRING PERIODS OF INCREASED CLOUD COVER BUT LIKELY LITTLE IN THE WAY
OF PRECIPITATION AS THE GOMEX REMAINS COMPLETELY SHUT DOWN.
&&
.IWX WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
MI...NONE.
OH...NONE.
LM...SMALL CRAFT ADVISORY UNTIL MIDNIGHT EDT SATURDAY NIGHT FOR
LMZ043-046.
&&
SHORT TERM...JC
LONG TERM...SIMPSON
AVIATION...SKIPPER
UPDATE...JTThe office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 29, 8:38 PM EDT | River Flood Warning | IWX | LaPorte, Saint Joseph, Starke | 4 days |
| Oct 30, 9:03 AM EDT | Areal Flood Advisory | IWX | LaPorte | 6 hr |
| Oct 30, 3:01 PM EDT | Areal Flood Advisory | IWX | LaPorte | 6 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.